Texas, 2025

Damaging Wind in Texas, June 14, 2025

June 14, 2025 · NWS MAF · 1 event in 1 county or zone

A weak disturbance and upslope flow over the higher elevations resulted in scattered thunderstorms. A few thunderstorms produced strong to severe winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A weak disturbance and upslope flow over the higher elevations resulted in scattered thunderstorms. A few thunderstorms produced strong to severe winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 14, 1:20 PM CST, 1 hour 4 minutes earlier. Its key messages:

  • Updated at 158 PM CDT Sat Jun 14 2025
  • Isolated to scattered afternoon and evening showers and thunderstorms will mainly become confined to the Davis Mountains, Marfa Plateau, and Big Bend region today. A storm or two could become strong to severe.
  • Hot temperatures can be expected this weekend and especially into the early to middle part of next week. Many locations will reach near or above 100 degrees during this time, with a few locations along the Rio Grande potentially reaching up to 108-113 degrees Monday through Wednesday.
Area forecast discussion, Jun 14, 1:20 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
220 PM CDT Sat Jun 14 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 158 PM CDT Sat Jun 14 2025

- Isolated to scattered afternoon and evening showers and
  thunderstorms will mainly become confined to the Davis
  Mountains, Marfa Plateau, and Big Bend region today. A storm or
  two could become strong to severe.

- Hot temperatures can be expected this weekend and especially
  into the early to middle part of next week. Many locations will
  reach near or above 100 degrees during this time, with a few
  locations along the Rio Grande potentially reaching up to
  108-113 degrees Monday through Wednesday.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 158 PM CDT Sat Jun 14 2025

A mid-level ridge continues to gradually strengthen and make its
way toward our region from the west, bumping up our temperatures
over the next several days. A shortwave impulse rounding the
periphery of the ridge combined with moist, upsloping surface
winds may trigger some shower/storm activity over portions of
southeastern New Mexico Sunday afternoon. Rain chances remain on
the low side, around 10- 20%. Otherwise, triple digit heat is on
tap Sunday afternoon for much of southeastern New Mexico, the
Upper Trans Pecos, portions of the Permian Basin, and areas near
and along the Rio Grande. The latter region is where we expect to
see our hottest conditions, as highs soar into the 105-110 degree
range. Elsewhere, highs top out in the upper 90s. Lows in the 70s
dominate most of the region tonight and Sunday night.

&&

.LONG TERM...
(Monday through Friday)
Issued at 158 PM CDT Sat Jun 14 2025

MAF is currently sitting at 97 degrees with a 64 dewpoint, a pretty
impressive temperature for how moist it still is in the boundary
layer. This gives more validity to the NBM forecast highs over the
next week continuing to climb well over the century mark. The
hottest days still appear to be Mon/Tue/Wed when an upper level
ridge gets flattened by a passing trough and downsloping westerly
winds bring in hot air from the Desert Southwest. The ridge
rebuilds late next week with the center of the high pressure
located over the Texas and Oklahoma Panhandles. Easterly winds on
the southern periphery of the high should advect in cooler air
from the gulf and possibly prevent a return of the century heat,
though temps should remain above normal. No rainfall is expected
in the extended forecast.

Hennig

&&

.AVIATION...
(18Z TAFS)
Issued at 1208 PM CDT Sat Jun 14 2025

VFR conditions are expected for most through the period. Isolated
shower/storm activity looks to develop near the higher terrain
later this afternoon and into the evening. Otherwise, winds will
primarily be out of the south and southeast, remaining gusty on
occasion.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  99  72 101 /   0   0   0   0
Carlsbad                 72 103  70 105 /  10  10  10   0
Dryden                   75  99  74 101 /   0   0   0   0
Fort Stockton            72 100  70 102 /  10   0   0   0
Guadalupe Pass           71  96  71  98 /  10   0   0   0
Hobbs                    70 100  68 102 /  10  10  10   0
Marfa                    64  93  64  96 /  10  10  10   0
Midland Intl Airport     74 100  73 103 /   0   0   0   0
Odessa                   74  99  72 102 /   0   0   0   0
Wink                     73 101  71 104 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....10
AVIATION...95

In the hours before

Special weather statement, Jun 14, 1:56 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
256 PM CDT Sat Jun 14 2025

TXZ277-142030-
Davis Mountains TX-
256 PM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JEFF DAVIS COUNTY
THROUGH 330 PM CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
McDonald Observatory, or 8 miles northwest of Fort Davis. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Davis, Bloys Camp, McDonald Observatory, Davis Mountains State
Park, Black Mountain, Indian Lodge, and Fort Davis National
Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3046 10407 3058 10432 3085 10406 3072 10387
      3057 10379
TIME...MOT...LOC 1956Z 263DEG 3KT 3070 10398

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

10

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Presidio

When
June 14, 2:24 PM CST to 2:25 PM CST
Where
Presidio County, 6.89 mi ESE of Tinaja
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
30.150, -103.890

A maximum wind gust of 58 MPH was measured at the West Texas Mesonet site, 156 Marfa 13 SE.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269372.